Alert archive / Michigan / Frost Advisories in 2009
Frost Advisory 8, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at Sep 17, 2009, 1:53 AM EDT for 19 counties in Michigan. It took effect at Sep 17, 2009, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2009, 1:53 AM EDT (05:53 UTC)
- In effect from
- Sep 17, 2009, 2:00 AM EDT
- Expired
- Sep 17, 2009, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Iosco County, MI, Kalkaska County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 29 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 5.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KAPX 170553 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 153 AM EDT THU SEP 17 2009 MIZ008-016>019-022>025-027>036-041-042-171300- /O.NEW.KAPX.FR.Y.0008.090917T0600Z-090917T1300Z/ CHIPPEWA-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-OTSEGO- MONTMORENCY-ALPENA-BENZIE-KALKASKA-CRAWFORD-OSCODA-ALCONA- MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...PETOSKEY... CHEBOYGAN...ROGERS CITY...CHARLEVOIX...GAYLORD...ATLANTA... ALPENA...FRANKFORT...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 153 AM EDT THU SEP 17 2009 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. TEMPERATURES WILL DROP INTO THE LOWER AND MIDDLE 30S IN LOW LYING AREAS EARLY THIS MORNING. THIS IS EXPECTED TO LEAD TO AREAS OF FROST FORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at Sep 17, 1:30 AM EDT, 23 minutes earlier.
Area forecast discussion, Sep 17, 1:30 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 130 AM EDT THU SEP 17 2009 .SYNOPSIS.../ISSUED AT 418 PM/ HIGH PRESSURE WILL SINK SOUTH OF THE REGION TONIGHT...WITH SOUTHERLY WINDS DEVELOPING THU. COMBINED WITH LESS CLOUDS...THIS WILL RESULT IN WARMER TEMPERATURES. ANOTHER SHOT OF SEASONABLY COOL AIR WILL MOVE IN FRIDAY ON GUSTY NORTH WINDS. THEN HIGH PRESSURE WILL BUILD IN THIS WEEKEND. NEXT WEEK OFFERS SOME RAIN POTENTIAL WITH A SHIFT IN THE LARGE-SCALE WEATHER PATTERN...WHICH COULD PUSH TEMPERATURES BELOW TYPICAL LATE-SEPTEMBER LEVELS. JH && .SHORT TERM.../ISSUED AT 914 PM/...TONIGHT QUIET...ALBEIT INCREASINGLY CHILLY...NIGHT ACROSS THE NORTHWOODS... COMPLIMENTS OF CRYSTAL CLEAR SKIES UNDER WESTERN EXTENSION OF SOUTHERN QUEBEC CENTERED 1030MB HIGH PRESSURE. CONCERNS TONIGHT REMAIN MINIMAL...SPECIFICALLY CENTERING ON POSSIBLE LAKE HURON LAKE CLOUD GENERATION LATER TONIGHT AND TEMPERATURE TRENDS. DECENT OVER-WATER INSTABILITY (850MB TEMPERATURES A COOL 7C TO 8C) CURRENTLY BEING MORE THAN OFFSET BY DEARTH OF MOISTURE (SURFACE DEWPOINTS IN THE 40S AND 850MB-700MB RH VALUES A BONE DRY 8 PERCENT)...LEAVING CLEAR SKIES ACROSS NORTHERN LAKE HURON AT THIS HOUR. WILL CLOSELY MONITOR SATELLITE TRENDS OVER THE NEXT HOUR OR SO FOR POSSIBLE SHALLOW STRATUS/STRATO-CU GENERATION UNDERNEATH STOUT 840MB SUBSIDENCE INVERSION. IF CURRENT TRENDS HOLD...HOWEVER...WILL LIKELY SIGNIFICANTLY DECREASE INHERITED NORTHEAST LOWER CLOUD COVERAGE. OTHERWISE...INHERITED GRIDS FEATURING TEMPERATURES DROPPING INTO THE MID TO UPPER 30S OVER THE TYPICAL COOLER LOCATIONS...ALONG WITH PATCHY FOG FORMATION...LOOK GREAT. THUS...ONLY COSMETIC CHANGES WARRANTED TO ACCOUNT FOR REAL-TIME TEMPERATURE AND DEWPOINT TRENDS. MSB && .LONG TERM.../ISSUED AT 418 PM/...THURSDAY AND BEYOND HIGH PRESSURE TO REMAIN DOMINATE OVER THE GREAT LAKES REGION AND PLAINS THURSDAY...WHILE A WEAK FRONTAL BOUNDARY DROPS ACROSS ONTARIO. ASSOCIATED DRY AIR WILL LINGER IN RESPONSE TO THE SFC AND WEAK UPPER RIDGING...WITH 850/500MB RH AROUND 30PCT WHILE 850MB DEW PTS LINGER AROUND -6C. OVERALL WILL CONTINUE A DRY AND MOSTLY SUNNY FORECAST ACROSS NRN MI...WITH AFTERNOON HIGHS IN THE LOWER 70S AS 850MB TEMPS REMAIN AROUND 9C. A WEAK SFC FRONT ASSOCIATED WITH A STORM SYSTEM EAST OF HUDSON BAY... WILL DROP SOUTH OF THE STRAITS THURSDAY NIGHT BEFORE SWEEPING SOUTHEAST OUT OF THE CWA FRIDAY MORNING. MODEL SOUNDINGS SHOWING SOME INCREASE IN MID LEVEL MSTR WITH 850MB DEW PTS INCREASING TO AROUND 8C WHILE 850/500MB RH INCREASES TO 60 PCT. HOWEVER MODEL SOUNDING DATA SHOWS EXTREMELY DRY LAYER ABV THIS SHALLOW LOW/MID LEVEL MSTR. OVERALL WILL MENTION SOME CLOUD COVER INCREASE OVER NRN MI THURSDAY NIGHT AND FRIDAY MORNING...IN RESPONSE TO THE ADVANCING SFC BOUNDARY. HOWEVER WILL KEEP THE FORECAST AREA DRY GIVEN THE RECENT STRETCH OF DRY WX...AND MODEL SOUNDINGS SHOWING EXTREMELY DRY AIR ABOVE 850MB. FRIDAY AFTERNOON AND FRIDAY NIGHT...WILL MENTION CLEARING SKIES AS DRIER AIR AND HIGH PRESSURE BUILDS QUICKLY BACK INTO THE REGION. MODEL SOUNDINGS AND MSTR PROGS SHOW THE NARROW AREA OF MSTR IN ADVANCE OF THE FRONT...QUICKLY DRYING FRI AFTN AS 850MB DEW PTS DROP FROM AROUND 8C TO 0C TO -4C. ALSO 850/500MB RH IS PROGGED TO FALL FROM 60 PCT IN ADVANCE OF THE FRONT FRIDAY MORNING ...TO UNDER 30 PCT AFTER THE FRONT PASSES THE REGION. SATURDAY/SUNDAY...HIGH PRESSURE TO RESETTLE OVER THE REGION AND OHIO VALLEY DURING THE WEEKEND. MODEL SOUNDINGS AND MSTR PROGS SHOWING DRY AIR TO DOMINATE THE REGION WITH 850/500MB RH AROUND 20PCT WITH 850MB DEW PTS DROPPING TO UNDER 0C. MODEL SOUNDINGS SHOWING GOOD MIXING THROUGH 850MB WITH 850MB TEMPS AROUND 8C SATURDAY AND 11C SUNDAY. OVERALL WILL MENTION MOSTLY CLEAR THROUGH THE PERIOD WITH AFTERNOON HIGHS IN THE UPPER 60S SAT IN THE LOWER 70S SUNDAY. MONDAY THROUGH WEDNESDAY...MODELS BEGINNING TO SHOW SIGNS OF UPPER LEVEL PATTERN SHIFTING FROM DOMINATE MID LATITUDE RIDGE TO UPPER TROUGHING SETTING UP OVER THE CENTRAL PARTS OF THE US. MEANWHILE...AT THE SFC HIGH PRESSURE TO REMAIN DOMINATE OVER THE NRN PORTIONS OF THE STATE WHILE A PLAINS STORM SYSTEM BECOMES BETTER ORGANIZED AND ASSOCIATED WARM FRONT LIFTS INTO OHIO VALLEY. MODEL SOUNDINGS SHOW SOME MSTR INCREASE IN THE SRN/CENTRAL PORTIONS OF THE STATE WITH DRIER AIR (850MB DEW PTS UNDER 1C) LINGERING OVER THE NRN LAKES INTO MONDAY EVENING. MSTR WILL INCREASE OVER THE NRN LAKES MONDAY NIGHT AND TUESDAY IN ADVANCE OF THE CENTRAL PLAINS/UPPER MIDWEST STORM SYSTEM. OVERALL WILL KEEP A MENTION OF PCPN IN THE FORECAST TUESDAY AND WEDNESDAY AS SFC AND UPPER LEVEL FEATURES REMAIN UNSETTLED ACROSS THE GREAT LAKES. HOWEVER WILL KEEP NRN MI GENERALLY DRY THROUGH MONDAY AFTERNOON. SWR && .MARINE.../ISSUED AT 418 PM/ CHOPPY WAVES ON LAKE HURON WILL SUBSIDE OVER THE NEXT FEW HOURS...AS HIGH PRESSURE SETTLES INTO THE REGION AND WINDS DIMINISH. THUS SMALL CRAFT ADVISORIES WILL BE ALLOWED TO EXPIRE ON TIME (5PM). SUBTLE COLD FRONT LOOKING TO SAG DOWN THROUGH NRN MICHIGAN LATE THURSDAY INTO FRIDAY AND MAY BRING ANOTHER BOUT OF STRONGER WINDS AND A WIND SHIFT DURING THIS TIME. BUT WINDS/WAVES EXPECTED TO REMAIN BLO SMALL CRAFT CRITERIA. ADAM && .AVIATION.../ISSUED AT 130 AM/...VALID FOR 06Z TAFS CLEAR SKIES CONTINUE TO DOMINATE ALL TAF SITES THIS EVENING UNDER WESTERN EXTENSION OF EASTERN LAKES RIDGE AXIS. BASED OFF SIMPLE TRENDS...HAVE GONE AHEAD AND GONE MUCH MORE OPTIMISTIC ON LAKE HURON INDUCED CLOUD TRENDS FOR KAPN AS DEARTH OF DEEP LAYER MOISTURE OFFSETS MODEST LOW LEVEL INSTABILITY. PER THE USUAL UNDER SUCH CLEAR...COOL FALL REGIMES...EXPECT SHALLOW GROUND FOG TO DEVELOP LATER TONIGHT AT KPLN...WITH POSSIBLE BRIEF IFR CIGS TO FOLLOW SUITE. OTHERWISE...VFR CONDITIONS EXPECTED AT ALL SITES THROUGH THURSDAY AS DRY AIR REMAINS DOMINATE. LIGHT WIND REGIME CONTINUES...WITH SOME POSSIBLE TURNING OF WIND FIELDS DURING THE LATE MORNING AS LAKES ATTEMPT TO FLEX THEIR MUSCLE ON SYNOPTIC WIND FIELD. MSB && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Sep 16, 4:26 PM EDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 426 PM EDT WED SEP 16 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 171000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 426 PM EDT WED SEP 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ADAM
Nearby
Frost Advisories in Michigan, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.